Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 125, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 1:57 PM CDT for Rock County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 1:57 PM CDT (18:57 UTC)
- Expired
- Jul 25, 2005, 2:31 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 251857 SVRMKX WIC105-251945- /O.NEW.KMKX.SV.W.0125.050725T1857Z-050725T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 157 PM CDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 245 PM CDT * AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORFORDVILLE...OR ABOUT NEAR BRODHEAD...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORFORDVILLE AROUND 205 PM CDT... FOOTVILLE AROUND 215 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4269 8935 4251 8936 4254 8902 4279 8906 $$ MK
2 follow-up statements
000
WWUS53 KMKX 251906
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
206 PM CDT MON JUL 25 2005
WIC105-251945-
/O.CON.KMKX.SV.W.0125.000000T0000Z-050725T1945Z/
ROCK-
206 PM CDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR ROCK
COUNTY...
AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEWARK...OR ABOUT 8 MILES SOUTHEAST OF BRODHEAD...MOVING
EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HANOVER BY 210 PM CDT...
AFTON BY 230 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAINFALL IS ASSOCIATED WITH THIS STORM WITH UP TO 2 INCHES
POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY WITH THIS STORM.
LAT...LON 4267 8928 4261 8934 4251 8936 4250 8910
4260 8907
$$
GEHRING000
WWUS53 KMKX 251931
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
231 PM CDT MON JUL 25 2005
WIC105-251938-
/O.CAN.KMKX.SV.W.0125.000000T0000Z-050725T1945Z/
ROCK-
231 PM CDT MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY IS CANCELLED...
A LARGE THUNDERSTORM OVER CENTRAL ROCK COUNTY HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER...VERY HEAVY RAIN WILL STILL FALL WITH THIS
STORM AS IT MOVES NORTHEAST ACROSS JANESVILLE THROUGH 3 PM.
RAINFALL AMOUNTS UP TO 2 INCHES IS POSSIBLE. URBAN AND SMALL
STREAM FLOODING IS LIKELY.
LAT...LON 4267 8928 4261 8934 4251 8936 4250 8910
4260 8907
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 AM CDT, 10 hours 32 minutes earlier.
Area forecast discussion, Jul 25, 3:25 AM CDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 AM CDT MON JUL 25 2005 .DISCUSSION...FORECAST FOCUS ON CONVECTION TODAY AND TNGT. H8 LLJ WILL SHIFT EWD TODAY INTO WRN WI. GFS HAS A MORE EWD PLACEMENT OF LLJ WITH VRY HIGH HELICITY VALUES. WITH SFC WRM FNT APPCH TODAY CONCERN FOR STG/SVR TSTMS IS THERE....ESP SC WI. NAM SHOWS A BAND OF FOCUSED EHI VALUES CLOSE TO PROGDS WRM FNTL POSN THIS AFTN. SPC HAS ALSO MENTIONED CONCERN FOR SUPERCELL DEVLOPMENT INTO PARTS OF WRN WI. MODELS ALL SHOWING SOME CONSENSUS FOR SC WI THIS AFTN WRT QPF CLOSER TO THE NW-SE ORIENTED WRM FNT AND WHERE LLJ WILL AID IN INFLOW. PER BUFKIT...HIGHEST EHI VALUES NW OF MSN. WILL GO WITH HIGH END CHC POPS TODAY...NOT TOO FAR OFF FROM GOING POPS. WITH MRNG ACTIVITY ALREADY UNDERWAY IN WRN CWA WILL GO WITH SCT WORDING THERE. GFS/NAM CLOSE WITH SFC LOW POSN AT 00Z TUE ACRS NRN IA/SRN MN WITH WRM FNT INTO SW WI. SFC LOW PROGGD TO TREK ACRS CNTRL/SRN WI TNGT AND DRAG ASSOC COLD FRONT WITH IT...SO REALLY A ONE/TWO PUNCH TODAY WITH THE LLJ/WRM FNT TODAY AND THEN TRANSITIONING TO A SQUALL LINE TNGT ALONG AND AHEAD OF COLD FRONT. TIMING OF FRONT NOT THE BEST... HOWEVER UPR SUPPORT SHOULD BE IN PLACE WITH A FAIRLY DECENT SHORT WAVE AND SOME UPR DVRG NOTED FROM H2/H3 PROGS. PRECIPITABLE WATER VALUES OVER 2....SO POTENTIAL FOR SOME MORE BENEFICIAL RAINFALL. WILL KEEP A MRNG POP ON TUE...BUT GFS/NAM TAKE FRONT PRETTY FAR SOUTH RATHER QUICKLY SO WENT DRY FROM TUE AFTN RIGHT INTO FRI WITH COOLER AND DRIER AIR TAKING HOLD. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 4:36 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CDT MON JUL 25 2005 WIZ046-047-051-052-056>060-062>072-261000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 436 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW TORNADOES POSSIBLE. TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-261000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 436 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW WATER SPOUTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING. NO SEVERE WEATHER IS EXPECTED. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:19 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 38 min |
| Jul 25, 1:13 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 47 min |
| Jul 25, 2:39 PM CDT | Tornado Warning | MKX | Rock | 36 min |
| Jul 25, 3:09 PM CDT | Tornado Warning | MKX | Walworth | 14 min |
| Jul 25, 3:48 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 42 min |
| Jul 25, 3:54 PM CDT | Tornado Warning | MKX | Rock | 36 min |
| Jul 25, 4:11 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 54 min |
| Jul 25, 4:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 45 min |
| Jul 25, 5:19 PM CDT | Tornado Warning | MKX | Columbia | 26 min |
| Jul 25, 5:36 PM CDT | Tornado Warning | MKX | Dodge | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.